MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Date of death: (b)(6) 2020.Date of event: used the 1st day of the month of (b)(6) 2020 as event date provided was (b)(6)2020.
 
Event or Problem Description
It was reported that balloon removal difficulties were encountered and the patient died.The target lesion was located in the vein graft to obtuse marginal artery.After a stent was deployed, a 3.50mm x 20mm nc emerge balloon catheter was advanced for post-dilation.The balloon was inflated to high pressure and after deflation, the balloon could not be easily retracted but with guiding catheter repositioning and back tension, the balloon delivery catheter was able to removed; however, the balloon itself was retained within saphenous vein graft (svg).Wire position was also lost and reseating of the guide and angiography demonstrated rupture of the svg within the stented portion.A different manufactures guide wire was reintroduced into the vessel but could not be passed beyond the previously placed stent.A new 3.5x20mm emerge balloon catheter was introduced into the proximal vein graft to tamponade the bleed and heparin was reversed with protamine.After a different manufacturers 0.014 x 180cm guide wire was used to cross the lesion, a 3.5mm x20mm emerge balloon catheter was advanced and inflated at 20 atmospheres.The balloon was left inflated while the patient underwent cardiopulmonary resuscitation (cpr).Anesthesia was given and patient was intubated and placed on ventilator.The patient underwent several cycles of cpr and several rounds of epinephrine.Emergent venous access was obtained and levophed and dopamine were initiated.The patient developed pulseless electrical activity and had a resuscitation effort of 20 minutes; however, the patient died.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10368442
Report Number2134265-2020-09888
Device Sequence Number19587523
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0025333008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient Weight87